Citation: UnknownSoldier. "Accidental Overdose (A Lucky Escape): An Experience with 5-MeO-DALT & Cannabis (exp103690)". Erowid.org. Dec 2, 2015. erowid.org/exp/103690
I have a reasonable amount of experience using a variety of substances (illegal and legal, over more than twenty years on and off), partly for recreation and partly for 'psychonautical insight' (although, it's actually rather difficult to separate those two basic motivations).
Last night I decided to try a relatively standard dose (40mg) that I had settled on after reading dozens of trip reports. I believe it's really important to do one's research before trying new chemicals. Experience has shown me just how powerful drugs can be, and that the right setting and a good frame of mind are pretty essential before every trip.
Experience has shown me just how powerful drugs can be, and that the right setting and a good frame of mind are pretty essential before every trip.
I pride myself in being careful, carefully weighing up the pros and cons in my mind long before I actually go ahead and purchase anything. On this occasion however, I was guilty of making a very dumb, uncharacteristic schoolboy error.
I had read about two new chemicals that sounded worth investigating - 5-MeO-DALT and MXP. I ordered 1000mg of 5-MeO-DALT and 250mg of MXT from my usual reliable RC supplier, and they both arrived in the same jiffy bag yesterday lunchtime. In the afternoon, I drove over to my friend's house to pick up some cannabis, because I like to have it on hand in case feel like smoking it later, during the comedown period from the 5-MeO-DALT I was going to try in the evening. Having got back to my place, smoked 1 joint of cannabis and got *slightly* stoned, but stoned enough to make an arithmetical mistake (with weed, my mental arithmetic tends to get destroyed, even though I'm good at maths). I proceeded to measure out what I thought to be 40mg of 5-MeO-DALT by emptying the entire contents of the 5-MeO-DALT bag onto a piece of paper on the table, and eyeballing my dose by the following method:
Two samples of powder (even of the same chemical) with equivalent volumes won't necessarily weigh the same. For this reason, eyeballing is an inaccurate and potentially dangerous method of measuring, particularly for substances that are active in very small amounts.
See this article on The Importance of Measured Doses.]
I worked out that if the whole bag was 250mg (you can see where this is going), then if I split the pile into two parts, each part is 125mg, and then half of that is 62.5g, then half of that is 31.25g, then add about one third back again to get approx 40g. The astute reader will have noticed that I had made the schoolboy error of thinking that the whole bag was 250g, whereas it was actually 1000mg total. This was purely because I was slightly stoned, and I had temporarily confused the two different bag totals in my mind for a couple of minutes. My eyeballing method is reliable enough to get decently close to my desired dosage, but this time I had actually measured out 160mg of 5-MeO-DALT instead of 40mg. Had I not been a bit stoned, I would have noticed that my dose contained more powder than I would reasonably expect from 40mg of powder, but even this safety net got bypassed this time. A few minutes after I had dabbed my dose from my finger to my mouth (in several dabs), I realised what I had done, but it was too late, so I just told myself not to panic and let the drug take its course.
I had been sober for a few weeks (I hardly ever drink alcohol, but I had been using AMT for a few months on and off recently).
T+25 Starting to feel an increased feeling of being 'stoned'. This felt ok, as it came on gradually with no noticeable negative effects. A bit like the foothills of an LSD trip, where colour enhancement is present, and a certain amount of disorientation kicking in, but still basically lucid and clearheaded. I laying on my sofa watching TV, as I normally do when taking drugs. I live on my own, and I like to be alone if I'm high, so everything was in place.
T+1:00 Quite quickly over the last half an hour, the feelings of disorientation (physical and mental overload) began to increase markedly, and I realised I was not having a nice enjoyable ride but a harsh, nasty one. I began to feel very overheated (even though I wasn't sweating at all and the heating was off), so I staggered into the kitchen (the next room) to get to the sink so I could run the cold tap and gently splash water onto my forehead. This behaviour was forced and compulsive because the overheating sensation was very uncomfortable. Imagine those times when you've had too much beer and you end up with your head stuck over the toilet bowl for the next hour, wishing this bad shit to end. Add to that the extremely powerful head-scrambling (in a physical sort of way) that psychedelic drugs like LSD do (but without the nice bits), and I was quickly in a really bad state. I went in and out of intense feelings of physical disorientation and weakness, just about managing somehow to remain standing over the kitchen sink splashing water constantly onto my forehead, completely wasted on this stuff. I wanted it all to end as soon as possible, as it really was very unpleasant. Whilst standing at the sink in this semi-conscious state, I intermittently projectile-vomited a few times, and sometimes staggered around the kitchen simply to try and remind myself that I still had enough lucidity to not die there and then. I tried turning the lights off, then on, then off, then back on again as I struggled to keep a hold of what little strength I had left before I might just slump in a heap on the floor and go into some sort of (bad) uncontrollable out-of-body trip, or worse.
I struggled to keep a hold of what little strength I had left before I might just slump in a heap on the floor and go into some sort of (bad) uncontrollable out-of-body trip, or worse.
During this most unpleasnat phase, I stripped off my shirt and opened the back door onto my back yard, so I could get some cool fresh air. I sat on my back porch step for a few minutes, just in a daze, before returning to the kitchen sink aghain for some more water splashing and drinking. This went on for about 1 hour, until I gradually felt my overheating had subsided to the point where I could go back onto the sofa and rest. The horrible part was over. But then over the next couple of hours, my chest felt painful, a bit like angina, even though my heart rate was normal. No pounding etc., just a sharp pain all over my front (probably a mild heart attack, as I've had two already so I know what the symptoms are). Somewhere along the line, this pain went away and I felt much better, and I fell asleep for a few hours before waking up feeling more or less at baseline again.
Overall, this 160mg accidental overdose was really unpleasant, with no good bits whatsoever, but I acknowledge that at a normal dosage, it might be pleasant. but I had crossed the line into the dark, unforgiving overdose territory, and felt like I had had to climb Mount Everest in terms of the strength of mind I had to draw on in order to keep myself from calling an ambulance. A lucky escape.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.